Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Residually finite, congruence meet-semidistributive varieties of finite type
have a finite residual bound


Authors: Keith A. Kearnes and Ross Willard
Journal: Proc. Amer. Math. Soc. 127 (1999), 2841-2850
MSC (1991): Primary 08B26, 08B10
Published electronically: June 17, 1999
MathSciNet review: 1636966
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that a residually finite, congruence meet-semidistributive variety of finite type is residually $< N$ for some finite $N$. This solves Pixley's problem and a special case of the restricted Quackenbush problem.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 08B26, 08B10

Retrieve articles in all journals with MSC (1991): 08B26, 08B10


Additional Information

Keith A. Kearnes
Affiliation: Department of Mathematics, University of Louisville, Louisville, Kentucky 40292
Email: kearnes@louisville.edu

Ross Willard
Affiliation: Department of Pure Mathematics, University of Waterloo, Waterloo, Ontario, Canada N2L 3G1
Email: rdwillar@gillian.math.uwaterloo.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-99-05097-2
PII: S 0002-9939(99)05097-2
Keywords: Congruence distributive, semidistributive, residually finite, variety
Received by editor(s): January 6, 1998
Published electronically: June 17, 1999
Additional Notes: The second author gratefully acknowledges the support of the NSERC of Canada.
Communicated by: Lance W. Small
Article copyright: © Copyright 1999 American Mathematical Society